Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Miscarriage and Pregnancy Loss Support Miscarriage and Pregnancy Loss Support

Misoprostol to pass MC? Freaking Out :(

Posted by on Feb. 10, 2013 at 7:08 PM
  • 10 Replies

Hello everyone.  I was given this "abortion pill" regimen because I had an empty yoke sac.  I took the misoprostal yesterday and I am totally freaking out about the risks.  I made it through the cramps and bleeding, but I keep reading online about possible death from some scary infections.  Has anyone used this?  Can anyone help me put my mind at ease?  Thank you.

  crying

by on Feb. 10, 2013 at 7:08 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
Angela4boys
by Angela on Feb. 10, 2013 at 7:23 PM
I am sorry for your loss, and that you are going through this. First of all stay calm and just take a deep breath. The fact that you made it through the cramps, and bleeding, you are more than likely going to be just fine. Try to relax hun. You should always monitor yourself for signs of infection post miscarriage. It can happen to any of us if all of the tissue is not expelled. It doesn't matter if you took the misoprostol, had a D&C, or a natural miscarriage. If you do have symptoms of infection, fever, body aches, headaches, bloating, pain, tenderness, foul odor, funky discharge. Or just feel like something is not right, go to the doctor and get checked. If you have an infection, you can take antibiotics, and have another procedure done to remove whatever was left.

I'm not a fan of misoprostol, I was given it to induced first loss. I hemorrhaged, needed emergency surgery, a blood transfusion, and spent 5 days in the hospital. I don't like that they use this med for an off label use (it is intended to be used for ulcers, it's manufacture does not endorse it's use for anything except that). But the fact that you have got through the loss, the cramps and bleeding... You are probably going to be just fine.

Are you having a follow up appt?
Posted on the NEW CafeMom Mobile
Namaste09
by Samantha on Feb. 10, 2013 at 9:50 PM
I weighed out options for an entire week of what to do an I ended up taking the mistoprostol I had no problems or complications with it.
You will find horrible stories with each option.
Posted on the NEW CafeMom Mobile
S.Street
by on Feb. 10, 2013 at 11:11 PM
Thank you everyone!! I go in for a follow up later this week and I am just a nervous wreck about it. My Aunt died young (watched her die) of a staph infection in her intestines so I am very traumatized from that I believe. I need to quit reading the horror stories. I took the meds orally so it's not even as dangerous as vaginal insertion of them. So why can't I calm myself down?? :(
Posted on the NEW CafeMom Mobile
iSMILEheCRIES
by Platinum Member on Feb. 10, 2013 at 11:21 PM

 I am sure your doctor would see you in 1-2 days just to ease your mind.  Angela gave you all the good pointers for looking for infection.  Hang in there, you have been through so much emotionally don't stress more honey.

S.Street
by on Feb. 11, 2013 at 8:54 AM
Bump
Posted on the NEW CafeMom Mobile
mommyofnoah208
by Melissa on Feb. 11, 2013 at 9:31 AM
Angela had a great response. I am so sorry for your loss and what you are going through. Thinking of you
Posted on the NEW CafeMom Mobile
MommaBoop922
by on Feb. 11, 2013 at 9:43 AM

Im sorry for your loss.  Seems like you have been given some great advice!! I hope everything goes smoothly and you have no complications!

Namaste09
by Samantha on Feb. 11, 2013 at 10:36 AM
I didn't calm down either until they told me everything looked really good. (I also took them orally)
Hugs.


Quoting S.Street:

Thank you everyone!! I go in for a follow up later this week and I am just a nervous wreck about it. My Aunt died young (watched her die) of a staph infection in her intestines so I am very traumatized from that I believe. I need to quit reading the horror stories. I took the meds orally so it's not even as dangerous as vaginal insertion of them. So why can't I calm myself down?? :(
Posted on the NEW CafeMom Mobile
momofcrazypants
by Leslie on Feb. 12, 2013 at 8:40 AM

I'm going to be the echo in this again, if you experience any symptoms like discharge, fever, pain, etc. please get in with the doctor. These things can happen with the pill or with a D&C. And there are "horror" stories with both as well and then there are others that have gone the same route you have with no complications. It's just impossible for us to know how things are going to turn out. Even if you went in for a D&C, things could get complicated. It just happens sometimes. I am so very sorry for your loss and that you are having to make such difficult decisions at this very sensitive time in your life. (hugs)

tiffluv81
by Member on Feb. 12, 2013 at 5:39 PM

 ui went through the same thing. I need a blood transfusion(possible) left in hospital for two days. Even after they given me the medicine they still had to scrape my uterus for any extra tissue. I still had to take those awful pills.


Quoting Angela4boys:

I am sorry for your loss, and that you are going through this. First of all stay calm and just take a deep breath. The fact that you made it through the cramps, and bleeding, you are more than likely going to be just fine. Try to relax hun. You should always monitor yourself for signs of infection post miscarriage. It can happen to any of us if all of the tissue is not expelled. It doesn't matter if you took the misoprostol, had a D&C, or a natural miscarriage. If you do have symptoms of infection, fever, body aches, headaches, bloating, pain, tenderness, foul odor, funky discharge. Or just feel like something is not right, go to the doctor and get checked. If you have an infection, you can take antibiotics, and have another procedure done to remove whatever was left.

I'm not a fan of misoprostol, I was given it to induced first loss. I hemorrhaged, needed emergency surgery, a blood transfusion, and spent 5 days in the hospital. I don't like that they use this med for an off label use (it is intended to be used for ulcers, it's manufacture does not endorse it's use for anything except that). But the fact that you have got through the loss, the cramps and bleeding... You are probably going to be just fine.

Are you having a follow up appt?


 

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)